Alert archive / California / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this areal flood advisory at Aug 13, 2012, 11:54 AM PDT for San Bernardino County, California. It was in force for 65 min.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 11:54 AM PDT (18:54 UTC)
- Expired
- Aug 13, 2012, 12:59 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Bernardino County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS86 KSGX 131854
FLSSGX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN DIEGO CA
1154 AM PDT MON AUG 13 2012
CAZ055-060-132145-
/O.NEW.KSGX.FA.Y.0021.120813T1854Z-120813T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1154 AM PDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF URBAN
AREAS IN...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 245 PM PDT
* AT 1151 AM PDT...RADAR INDICATED CONTINUED HEAVY SHOWERS AND
THUNDERSTORMS MOVING OFF OF ONYX PEAK AND INTO LUCERNE VALLEY.
MINOR FLOODING WILL BE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...APPLE VALLEY...BIG BEAR CITY...BIG
BEAR LAKE AND LUCERNE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3463 11724 3458 11667 3432 11669 3417 11682
3440 11726
$$
HARRISON1 follow-up statement
369
WGUS86 KSGX 131959
FLSSGX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN DIEGO CA
1259 PM PDT MON AUG 13 2012
CAZ055-060-132145-
/O.CAN.KSGX.FA.Y.0021.000000T0000Z-120813T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1259 PM PDT MON AUG 13 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF
URBAN AREAS HAS BEEN CANCELLED FOR WEST CENTRAL SAN BERNARDINO
COUNTY...
LAT...LON 3463 11724 3458 11667 3432 11669 3417 11682
3440 11726
$$
HARRISONWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Aug 13, 9:25 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 9:25 AM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PDT MON AUG 13 2012
.SYNOPSIS...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE IN
THE MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS TODAY...DECREASING
TUESDAY AND WEDNESDAY. HOT AGAIN TODAY...THEN TEMPERATURES LOWER BY
A FEW DEGREES TUESDAY AND WEDNESDAY BUT REMAIN NEAR SEASONAL
AVERAGES. A SHALLOW MARINE LAYER WILL CONTINUE PATCHY LOW CLOUDS AND
FOF OVER THE COASTAL AREAS OF SAN DIEGO COUNTY DURING THE EARLY
MORNING HOURS. FOR FRIDAY THROUGH THE WEEKEND...TEMPERATURES AGAIN
INCREASE ALONG WITH THE MONSOONAL MOISTURE...FOR A SLIGHT CHANCE OF
AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TSTM ACTIVITY CONTINUED OVERNIGHT INTO THIS MORNING OVER EASTERN
IMPERIAL AND RIVERSIDE COUNTIES. THE MORNING NKX SOUNDING AGAIN
SHOWS VERY MOIST AND UNSTABLE CONDITIONS...FAVORABLE FOR THE
DEVELOPMENT OF TSTMS LATER TODAY...MAINLY OVER THE MTNS AND DESERTS.
TSTMS ARE ALSO EXPECTED TO AGAIN DEVELOP OVER PORTIONS OF THE INLAND
EMPIRE THIS AFTERNOON. CONDITIONS ARE SIMILAR TO YESTERDAY...EXCEPT
FOR SLIGHTLY LESS PRECIPITABLE WATER. HOWEVER...ENOUGH MOISTURE
REMAINS TO ONCE AGAIN BRING THE POSSIBILITY OF LOCALIZED FLASH
FLOODING IN THE MTNS...DESERTS AND PORTIONS OF THE INLAND EMPIRE.
RECENT ACARS SOUNDINGS ALSO SHOW THE FLOW BETWEEN 800 MB AND 500 MB
BECOMING MORE SOUTHWESTERLY. IF THIS CONTINUES...IT COULD BE THE
BEGINNING OF A DRYING TREND THAT IS EXPECTED TO LAST INTO THU. THIS
WILL RESULT LESS CHANCES OF TSTMS DURING THE AFTERNOONS AND EVENINGS.
CONTINUED HOT TODAY...SIMILAR TO SUNDAY...THEN SLIGHTLY COOLER FOR
TUESDAY THROUGH THURSDAY AS THE HIGH PRESSURE RIDGE OVER SOCAL
WEAKENS SOMEWHAT. THE MARINE LAYER WILL REMAIN SHALLOW WITH THE LOW
CLOUDS AND FOG LIMITED TO THE SAN DIEGO COUNTY COASTAL AREAS DURING
THE EARLY MORNING HOURS.
FRIDAY THROUGH MONDAY...
TOWARD THE WEEKEND...THE HIGH PRESSURE RIDGE REBUILDS OVER THE
WESTERN STATES AND WILL LIKELY BRING WARMING INLAND AND A RETURN OF
MONSOONAL MOISTURE FOR INCREASED CHANCES OF AFTERNOON AND EARLY
EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
&&
.AVIATION...
131430Z...THROUGH 1800 UTC...BKN-SCT STRATUS OVER WATER/IMMEDIATE
COAST WITH BASES 700 FT MSL AND TOPS 1200 FT MSL.
BTWN 1800-0100 UTC...SCT-BKN CLOUDS BASES 10000 FT MSL AND SCT
TSTMS...MAINLY OVER MTNS...WITH TOPS TO FL420...STRONG
UPDRAFTS/DOWNDRAFTS...SMALL HAIL...VSBY BLO 2SM IN +SHRA...AND SFC
WIND GUSTS 50 KT.
BTWN 0100-1000 UTC...SCT-FEW CLDS AOA 15000 FT MSL.
AFTER 1000 UTC SCT-BKN STRATUS CLOUDS DEVELOPING OVER
WATER/IMMEDIATE COAST WITH BASES 700 FT MSL TOPS 1000 FT MSL...
KSAN AND KCRQ MAY HAVE CIGS AOB 800 FT BTWN 14/1200-1500 UTC.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
EXCESSIVE HEAT WARNING UNTIL 10 PM PDT THIS EVENING FOR THE
COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...BALFOURHazardous weather outlook, Aug 13, 4:10 AM PDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 410 AM PDT MON AUG 13 2012 CAZ042-043-048-050-055>058-060>062-140200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 410 AM PDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND HUMID FOR INLAND AREAS WITH AN EXCESSIVE HEAT WARNING FOR THE LOWER DESERTS THROUGH THIS EVENING. MONSOONAL MOISTURE WILL BRING SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE MOUNTAINS...DESERTS...AND FAR INLAND VALLEYS. FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR THE INLAND VALLEYS...THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS... DESERTS...AND PORTIONS OF THE INLAND EMPIRE FOR LATE MORNING THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEED FOR THE MOUNTAINS...DESERTS...AND INLAND EMPIRE FOR LATE MORNING THROUGH EARLY EVENING. 17
In the hours before
Local storm report, Aug 13, 10:00 AM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL WARNER SPRINGS 33.28N 116.63W
08/12/2012 M0.75 INCH SAN DIEGO CA TRAINED SPOTTER
MARBLE TO PENNY SIZED HAIL OBSERVED 2 TO 3 MILES EAST OF
THE SAN FELIPE ROAD TURNOFF OF SR 79.
&&
TSTALLLocal storm report, Aug 13, 10:14 AM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1014 AM PDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FLASH FLOOD APPLE VALLEY 34.53N 117.21W
08/12/2012 SAN BERNARDINO CA TRAINED SPOTTER
THUNDERSTORM CAUSED FLASH FLOODING AND STREET FLOODING ON
CENTRAL AND TUSSING ROADS. SMALL HAIL LESS THAN PEA SIZE.
0220 PM TSTM WND GST WARNER SPRINGS 33.28N 116.63W
08/12/2012 M58.00 MPH SAN DIEGO CA TRAINED SPOTTER
SDGE EAST WARNERS SENSOR RECORDED 58MPH GUST DURING TRW.
0220 PM HAIL WARNER SPRINGS 33.28N 116.63W
08/12/2012 M0.75 INCH SAN DIEGO CA TRAINED SPOTTER
MARBLE TO PENNY SIZED HAIL OBSERVED 2 TO 3 MILES EAST OF
THE SAN FELIPE ROAD TURNOFF OF SR 79.
0232 PM FLASH FLOOD 5 SW WARNER SPRINGS 33.23N 116.69W
08/12/2012 SAN DIEGO CA LAW ENFORCEMENT
ROAD CLOSURE ON SAN FELIPE RD WHICH IS S2. MILE MARKER 2
AND 3--MUD AND WATER FLOW THAT IS 3FT. DEEP.
0352 PM TSTM WND DMG 5 E PERRIS 33.79N 117.14W
08/12/2012 RIVERSIDE CA LAW ENFORCEMENT
MULTIPLE POWER POLES DOWN ACROSS THE RD. LANDED ON
VEHICLES AND TRAPPED PASSENGERS IN VEHS. SEVERAL VEHICLES
ARE ALSO STUCK BTWN THE LINES.
0401 PM TSTM WND DMG 6 NE PERRIS 33.85N 117.15W
08/12/2012 RIVERSIDE CA LAW ENFORCEMENT
LIGHTNING HIT A POLE AND CAME DOWN ACROSS THE RD. HAZARD
IS ON RAMONA EXPWY AND BERNASONI RD.
0415 PM TSTM WND DMG 3 WSW PERRIS 33.77N 117.27W
08/12/2012 RIVERSIDE CA NWS EMPLOYEE
WEST SIDE OF PERRIS ON OLIVE AND ELLIS STREETS AND JUST
NORTH CALIFORNIA HIGHWAY 74...SEVERAL SMALL AND LARGE
TREE LIMBS DOWN. ON ELLIS STREET JUST NORTH OF CA ROUTE
74...TWO POWER POLES WERE BROKEN BY WIND BUT REMAINED
LEANING. ONE RURAL STREET IN THAT AREA WAS CLOSED DUE TO
PONDING OF WATER AT LEAST 12 INCH. ESTIMATED WIND SPEED
50 TO 55 MPH FOR THIS AREA ONLY.
&&
ATARDYLocal storm report, Aug 13, 11:26 AM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1126 AM PDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 ESE PERRIS 33.78N 117.19W
08/12/2012 RIVERSIDE CA PUBLIC
PUBLIC VIDEO OF LANDSPOUT TORNADO ASSOCIATED WITH AND
SOUTHWEST OF PARENT THUNDERSTORM THAT WAS OVER NUEVO.
TORNADO APPEARED TO BE OVER FIELDS JUST EAST OR NEAR
I-215 AND NON SUPERCELL TORNADO. SEPARATE WIND DAMAGE
WITH THE PARENT THUNDERSTORM WAS OBSERVED TO THE
NORTHEAST OVER NUEVO ON MENIFEE ROAD. TIME ESTIMATED. NO
APPARANT DAMGE FROM TORNADO. EF0 RATING.
&&
ATARDYSpecial weather statement, Aug 13, 11:43 AM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1143 AM PDT MON AUG 13 2012
CAZ058-062-131930-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
1143 AM PDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 1230 PM PDT...
AT 1142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF OCOTILLO...MOVING NORTH
AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...TIERRA DEL SOL...BOULEVARD AND
LIVE OAK SPRINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3282 11644 3286 11615 3261 11614 3260 11620
3261 11623 3260 11626 3259 11637
TIME...MOT...LOC 1843Z 171DEG 8KT 3262 11626
HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:29 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 46 min |
| Aug 12, 5:53 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 12, 6:14 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 46 min |
| Aug 12, 7:23 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 112 min |
| Aug 13, 3:23 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Aug 13, 11:43 AM PDT | Special Weather Statement | SGX | 47 min | |
| Aug 13, 12:19 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Aug 13, 12:28 PM PDT | Special Weather Statement | SGX | San Diego | 62 min |
| Aug 13, 12:35 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Aug 13, 12:58 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 13, 1:22 PM PDT | Special Weather Statement | SGX | San Diego | 53 min |
| Aug 13, 1:31 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Aug 13, 1:37 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 13, 3:06 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 97 min |
Nearby
Areal Flood Advisories in California, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.